Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 29, 2021Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 29, 2021, 12:55 AM EDT for Liberty County, Wakulla County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 12:55 AM EDT (04:55 UTC)
Expired
Aug 29, 2021, 1:30 AM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS82 KTAE 290455
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1255 AM EDT Sun Aug 29 2021
 
FLZ015-017-026-027-115-127-290530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-Leon FL-
1255 AM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of Wakulla, southern
Liberty, southwestern Leon and northeastern Franklin Counties through
130 AM EDT...

At 1255 AM EDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Carrabelle, moving northwest at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Crawfordville, Bristol, Sopchoppy, East Camp, Jewel Fire Tower,
Shadeville, Brown House, Wakulla Springs, Vilas, Hosford, Jensen
Place, Central City, Panacea, Clio, Poplar Camp, Smith Creek, Medart,
Buckhorn, Nixon Garden and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2995 8489 3038 8502 3039 8501 3040 8503
      3042 8472 3040 8468 3039 8468 3039 8464
      3025 8427 2989 8433
TIME...MOT...LOC 0455Z 157DEG 35KT 3006 8471 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 10:10 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 28, 10:10 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1010 PM EDT Sat Aug 28 2021

.UPDATE...

Inland convection has tapered off mostly and rain chances across
our inland areas will remain low through tonight. Across our
marine zones activity is beginning to increase as the outer
influences of Hurricane Ida begin to affect our marine zones. Some
of these showers/storms could move into coastal portions
overnight. Have made small changes to the rain chances overnight
to reflect these trends.

&&

.PREV DISCUSSION [756 PM EDT]...

.NEAR TERM [Through Sunday]...

As Ida makes landfall as a major hurricane along the north-central
gulf coast on Sunday, the region will be on the eastern side of the
system, which will bring chances for rain and thunderstorms from
Ida's outer bands. The best chance for these outer rain bands to
setup will be across the Florida Panhandle and into SE Alabama late
on Sunday, where WPC has outlooked a slight risk of excessive
rainfall for portions of this area (see the Hydrology section below
for more details). Much of the Florida Panhandle, SE Alabama, and SW
Georgia have been placed in a marginal risk by SPC for tornadoes on
Sunday. The degree of instability and shear will dictate whether any
circulations in the outer bands can become tornadic. Stay tuned.
Marine and beach hazards will continue as long period swells from
Ida make their way towards the shore. Both high surf and rip
currents will combine to make for life threatening conditions for
even the most experienced swimmers. Please heed the beach flags.

.SHORT TERM [Sunday Night Through Monday Night]...

As Ida moves inland across Louisiana Sunday Night, outer rain
bands will remain possible across our area. Heavy rainfall, a few
tornadoes, and gusty winds will be the primary threats, with the
best chances for rain across the FL Panhandle into SE Alabama.
While the heaviest rainfall from Ida will remain well to our west,
the far western Panhandle and SE AL will have a marginal risk of
excessive rainfall Monday and Monday night.

High temperatures are forecast in the mid/upper 80s across the far
western zones to the low/mid 90s across our central and eastern
zones on Monday. Low temperatures overnight are forecast in the
low to mid 70s.

.LONG TERM [Tuesday Through Saturday]...

Tuesday into Wednesday Ida, or the remnants, are forecast to move
northeastward across the Tennessee Valley. Although the storm
will be moving away from the area, there will still be a chance
for some heavy rainfall Tuesday into Wednesday as a trailing rain
band hangs behind across the region. This rain band could lead to
additional heavy rainfall across the FL Panhandle and SE Alabama
on Tuesday, shifting to the Big Bend and SW Georgia on Wednesday.
A widespread 2 to 4 inches will be possible, with higher amounts
in the heaviest storms. Given the already saturated conditions
across much of the area from previous rainfall, it probably won't
take more than a couple inches of rainfall to cause at least minor
flooding.

Rain chances remain elevated near the coast Thursday as deep
moisture remains over the area. A more typical summertime pattern
returns Friday into the weekend with scattered showers and
thunderstorms possible each day.

High temperatures will start out in the mid 80s to near 90 on
Tuesday before leveling out into the upper 80s for the rest of the
week. Low temperatures are forecast to remain steady in the low to
mid 70s.

.AVIATION...
[Through 00Z Monday]

MVFR/VFR conditions due to rain/thunderstorms will continue
through through the next few hours across our inland terminals
until VFR conditions return around midnight. Widespread MVFR/IFR
ceilings are anticipated to develop overnight with the highest
confidence at ABY/DHN/VLD overnight. Isolated areas of LIFR can't
be ruled out. Further southwest across TLH and ECP, MVFR
conditions are possible overnight in addition to a chance for
showers and thunderstorms closer to sunrise at ECP.

.MARINE...

Hurricane Ida continues to move northwestward across the central
Gulf of Mexico today, and is expected to make landfall in
Louisiana on Sunday. Rain bands from Ida will impact the waters
through this weekend and possibly into the early half of the work
week. Tropical storm conditions will be possible in the western
offshore waters Saturday night into Sunday with sustained winds of
20 to 30 knots and gusts up to 40 knots possible. Winds elsewhere
will be sustained around 15 to 25 knots with gusts to near 30
knots, which is why outside of tropical storm watches, small craft
advisories have been issued. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria during the day on Tuesday.

.FIRE WEATHER...

Wetter than normal the next couple of days west of the Flint and
Chatahoochee Rivers, as well as the Southeast FL Big Bend, with near
normal chances of precip elsewhere. There are no major fire weather
concerns during this time frame.

.HYDROLOGY...

The remaining couple of river points in the SE Big Bend that are
still in minor flood will continue to fall through the weekend. As
was aforementioned above, with Ida drawing ubiquitous amounts of
moisture into the region through the weekend and into the early
half of the work week, the chances of seeing heavy rainfall and
flash flooding will exist. Currently, widespread forecast totals
of 2-4 inches are expected mainly across the Florida Panhandle
through Wednesday evening. There could be locally heavier totals,
especially if outer bands from Ida mentioned above become quasi-
stationary on Monday and Tuesday as Ida rotates around the ridge
of high pressure over the Southeast. Given that there are still
several sensitive regions across the Florida Panhandle and in the
SE Big Bend from heavy rains over the last month, folks should
continue to monitor the forecast for any changes in future
rainfall forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  91  74  90  75 /  10  60  20  40  20
Panama City   76  87  76  88  76 /  40  80  40  60  50
Dothan        74  89  72  88  73 /  10  60  20  50  40
Albany        76  93  74  92  74 /  10  40  20  30  20
Valdosta      75  92  73  92  73 /  10  50  10  20  10
Cross City    76  92  74  92  75 /  10  50  30  20  10
Apalachicola  77  86  77  86  77 /  60  80  30  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory from 1 AM Sunday to 7 PM CDT Monday for
     Coastal Bay-South Walton.

     High Surf Advisory from 2 AM EDT /1 AM CDT/ to 8 PM EDT /7 PM
     CDT/ Sunday for Coastal Franklin-Coastal Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT Sunday for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM.

     Small Craft Advisory from 7 PM Sunday to 7 PM CDT Monday for
     Waters from Apalachicola to Mexico Beach FL from 20 to 60
     NM-Waters from Mexico Beach to Okaloosa Walton County Line
     FL from 20 to 60 NM.

     Tropical Storm Watch for Waters from Apalachicola to Mexico
     Beach FL from 20 to 60 NM-Waters from Mexico Beach to
     Okaloosa Walton County Line FL from 20 to 60 NM.

     Small Craft Advisory until 7 PM CDT Monday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM.

&&

UPDATE...Dobbs
NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...Bunker

In the hours before

Special weather statement, Aug 28, 6:59 PM EDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
559 PM CDT Sat Aug 28 2021

ALZ065>069-290000-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
559 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of Dale, Henry, Coffee,
northern Geneva and northwestern Houston Counties through 700 PM
CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abbeville to near Slocomb. Movement was
northwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Abbeville, Enterprise, Headland, Fort Rucker, Ozark,
Dothan, Hartford, Taylor, Midland City, Level Plains, Slocomb,
Newton, New Brockton, Ariton, Pinckard, Kinsey, Lee and Malvern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
      3171 8542 3171 8531 3162 8506 3110 8556
      3119 8619
TIME...MOT...LOC 2259Z 123DEG 21KT 3157 8535 3114 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Local storm report, Aug 29, 12:00 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     MARINE TSTM WIND 5 WSW SAINT GEORGE ISLA 29.63N 84.94W
08/28/2021  M45 MPH          FRANKLIN           FL   MESONET

            TARPON LN TEMPEST STATION MEASURED GUST TO
            45 MPH.

&&

JLF
Special weather statement, Aug 29, 12:00 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1200 AM EDT Sun Aug 29 2021

FLZ012-014-015-112-114-115-290500-
Coastal Bay FL-Inland Franklin FL-Inland Bay FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
1200 AM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of Gulf, southeastern
Bay and western Franklin Counties through 100 AM EDT/MIDNIGHT CDT/...

At 1200 AM EDT/1100 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Port St. Joe, moving northwest at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Callaway, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Mexico Beach, Tyndall Air Force Base, Franklin, Parker, Wewahitchka,
Honeyville, Royal Bluff, Allanton, Eleven Mile, Beacon Beach, St
George Island St Pk, Odena, Indian Pass, Beverly and Overstreet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2973 8548 2988 8549 3005 8577 3022 8539
      3020 8539 3020 8529 3008 8514 3002 8512
      2979 8463 2954 8496 2952 8508
TIME...MOT...LOC 0400Z 126DEG 33KT 2981 8515

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 29, 12:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1255 AM EDT Sun Aug 29 2021

FLZ015-017-026-027-115-127-290530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-Leon FL-
1255 AM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of Wakulla, southern
Liberty, southwestern Leon and northeastern Franklin Counties through
130 AM EDT...

At 1255 AM EDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Carrabelle, moving northwest at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crawfordville, Bristol, Sopchoppy, East Camp, Jewel Fire Tower,
Shadeville, Brown House, Wakulla Springs, Vilas, Hosford, Jensen
Place, Central City, Panacea, Clio, Poplar Camp, Smith Creek, Medart,
Buckhorn, Nixon Garden and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2995 8489 3038 8502 3039 8501 3040 8503
      3042 8472 3040 8468 3039 8468 3039 8464
      3025 8427 2989 8433
TIME...MOT...LOC 0455Z 157DEG 35KT 3006 8471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:43 PM EDTSpecial Marine WarningTAE62 min
Aug 28, 10:47 PM EDTSpecial Marine WarningTAE88 min
Aug 28, 11:00 PM EDTTropical Storm WarningTAE17 hr
Aug 29, 12:00 AM EDTSpecial Weather StatementTAEFranklin, Gulf60 min
Aug 29, 12:10 AM EDTSpecial Marine WarningTAE50 min
Aug 29, 12:14 AM EDTSpecial Marine WarningTAE61 min
Aug 29, 12:18 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty42 min
Aug 29, 1:02 AM EDTSpecial Marine WarningTAE88 min
Aug 29, 2:27 AM EDTSpecial Marine WarningTAE93 min
Aug 29, 3:11 AM EDTSpecial Marine WarningTAE34 min
Aug 29, 3:36 AM EDTCoastal Flood AdvisoryTAEBay, Franklin, Gulf, Jefferson, Wakulla, Walton25 hr
Aug 29, 3:54 AM EDTSpecial Marine WarningTAE51 min
Aug 29, 4:06 AM EDTSpecial Marine WarningTAE24 min
Aug 29, 6:26 AM EDTSpecial Marine WarningTAE52 min
Aug 29, 8:49 AM EDTSpecial Marine WarningTAE26 min
Aug 29, 9:18 AM EDTSpecial Marine WarningTAE42 min
Aug 29, 9:22 AM EDTSpecial Weather StatementTAEBay, Gulf38 min
Aug 29, 9:46 AM EDTSevere Thunderstorm WarningTAEGulf29 min
Aug 29, 9:53 AM EDTSpecial Marine WarningTAE37 min
Aug 29, 9:55 AM EDTSpecial Weather StatementTAEWalton50 min
Aug 29, 10:11 AM EDTSpecial Weather StatementTAEBay, Gulf34 min
Aug 29, 10:29 AM EDTSpecial Marine WarningTAE31 min
Aug 29, 10:46 AM EDTSpecial Weather StatementTAEHolmes29 min
Aug 29, 10:51 AM EDTSpecial Weather StatementTAEBay39 min
Aug 29, 11:22 AM EDTSpecial Weather StatementTAEHolmes, Washington38 min
Aug 29, 11:26 AM EDTSpecial Marine WarningTAE49 min
Aug 29, 11:59 AM EDTSpecial Weather StatementTAECalhoun, Holmes, Jackson31 min
Aug 29, 12:14 PM EDTSpecial Marine WarningTAE46 min
Aug 29, 1:49 PM EDTSpecial Marine WarningTAE86 min
Aug 29, 2:40 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington50 min
Aug 29, 3:27 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington48 min
Aug 29, 4:51 PM EDTSpecial Weather StatementTAETaylor39 min
Aug 29, 5:06 PM EDTAreal Flood AdvisoryTAEBay, Walton, Washington114 min
Aug 29, 5:10 PM EDTSpecial Weather StatementTAEWashington35 min
Aug 29, 12:30 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva, Houston45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.